Format

Send to

Choose Destination
See comment in PubMed Commons below
J Clin Pharm Ther. 2010 Jun;35(3):365-70. doi: 10.1111/j.1365-2710.2009.01081.x.

DRESS-syndrome on sulfasalazine and naproxen treatment for juvenile idiopathic arthritis and reactivation of human herpevirus 6 in an 11-year-old Caucasian boy.

Author information

1
Clinical Pharmacology Department, Hospital Universitario La Paz, School of Medicine, Universidad Autónoma de Madrid, Spain.

Abstract

DRESS-syndrome (Drug Rash with Eosinophilia and Systemic Symptoms) is a severe drug-induced hypersensitivity syndrome characterized by diffuse maculopapular rash, lymphadenopathy, multivisceral involvement, eosinophilia and atypical lymphocytes with a mortality rate of 10-40% (Seminars in Cutaneous Medicine and Surgery, 1, 250). It is described in adults treated with aromatic antiepileptics and less frequently with sulphonamides, and non-steroidal anti-inflammatory drugs (Clinics in Dermatology, 23, 171; Pediatrics, 108, 485). We report on an 11-year-old Caucasian boy hospitalized with a skin eruption, lymphadenopathy, acute hepatitis, renal tubular involvement, haematological abnormalities and human-herpevirus-6 reactivation, treated with sulfasalazine and naproxen for juvenile idiopathic arthritis (JIA). This is the first report in children with rheumatic disease and highlights the possibility of sulfasalazine and naproxen-induced-DRESS-syndrome in children with JIA.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center